This always seems to be the time of year whenever we're running to Target to grab the infant ibuprofen due to a spike of a fever or teething pain. No matter what it is that your little one is going through, the worst thing for a parent is to see them in any type of pain or discomfort. Having painkillers on hand is great for these moments, however, you might want to check your home if you recently bought a bottle, because many over the counter painkillers are being recalled.
Basically, when a child is under two-years-old, you pretty much only have two options for pain relief: Acetaminophen and Ibuprofen Acetaminophen is most commonly known over the counter as Tylenol, while Ibuprofen is the active ingredient in both Motrin and Advil. Due to the recent recall, if you have recently purchased Acetaminophen, even the generic brands you are good to go. However, if you have bought Ibuprofen, the off-brand, you are going to need to check the label as soon as possible.
There was an original recall of infant Ibuprofen on December 5, 2018, by Tris Pharma. These are the generic varieties sold at Walmart, CVS, and Family Dollar. Their concern was that these specific lots had a higher than normal concentration of Ibuprofen, which could harm children and babies. Thankfully, there have been no reported negative effects, but parents are being asked to watch out for vomiting, diarrhea, and nausea.
Then, on January 29, Tris Pharma expanded their previous recall to three additional lots manufactured for Walmart and CVS. This means that more infant ibuprofen sold at these stores could contain a higher concentration of ibuprofen than what is on the label. The official name of the product in question is“Infants’ Ibuprofen Concentrated Oral Suspension”, and it was labeled to contain 50 mg. of ibuprofen per 1.25 mL.
Two of the newly recalled lots, Lot 4718, which was sold in a .5 oz. bottle with an expiration date of Dec. 2019, and lot 00717006A, which was sold in a 1 oz. bottle with an expiration date of Feb. 2019, were both manufactured under the “CVS Health” label. Then the third, Lot 00717005A, was sold in a 1 oz. bottle with an expiration date of Feb. 2019 and was manufactured under the “Equate” label at Walmart.
Tris Pharma, their parent company, says it has not received any reports of serious problems occurring due to the recall and provided further explanation in its released statement on Tuesday.